MAUDE Adverse Event Report: ARTHREX, INC. CORING REAMER, 10MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CORING REAMER, 10MM WITH COLLARED PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CORING REAMER, 10MM WITH COLLARED PIN
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an acl procedure, while reaming with the 10mm coring reamer, ar-1224s, the coring reamer began to smoke and then fell apart.This caused a fracture in the femoral condoyle.No further details.Additional information requested.Additional information obtained (b)(6) 2019: facility provided copy of handwritten medwatch report (no report number listed).Facility medwatch report stated the following: a core reamer shattered resulting in lifting a central core of the tibial plateau, causing an intra-articular tibial plateau fracture of the central aspect of the plateau.This required surgical repair.
 
Additional Manufacturer Narrative
This type of event is likely caused by improper angulation, not centering the coring reamer over the collared pin and/or the use of excessive force.Directions for use (dfu-0070) warns the user that excess drilling force in conjunction with any angulation changes of the reamer during reaming may result in coring reamer deviation or failure of the device.Follow up report also contains additional information obtained on may 29, 2019.
 
Event or Problem Description
It was reported that during an acl procedure, while reaming with the 10mm coring reamer, ar-1224s, the coring reamer began to smoke and then fell apart.This caused a fracture in the femoral condoyle.No further details.Additional information requested.Additional information obtained 4/26/2019: facility provided copy of handwritten medwatch report (no report number listed).Facility medwatch report stated the following: a core reamer shattered resulting in lifting a central core of the tibial plateau, causing an intra-articular tibial plateau fracture of the central aspect of the plateau.This required surgical repair.Additional information provided 5/29/2019: the surgeon used the coring reamer to break through the cortex instead of an over-sized reamer.

Brand Name
CORING REAMER, 10MM WITH COLLARED PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8636742
Report Number1220246-2019-01102
Device Sequence Number2091707
Product Code LXH
UDI-Device Identifier00888867005648
UDI-Public00888867005648
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberCORING REAMER, 10MM WITH COLLARED PIN
Device Catalogue NumberAR-1224S
Device Lot Number10265703
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;